← Return to Dofetilide (Tikosyn): adjusting dosage

Discussion
elizabeth1941 (@elizabeth1941)

Dofetilide (Tikosyn): adjusting dosage

Heart Rhythm Conditions | Last Active: Jul 29, 2020 | Replies (42)

Comment receiving replies
@olgringo1

I recently was put on Flecainide (100 mg twice daily) and was hit with terrible side affects such as difficulty breathing and an uneasyness in my chest. I was very angry to find out my doctor (not Mayo) had not advised me on how to take this VERY powerful antiarrhythmic drug properly. When the side effects reached an extreme level, I got no answers from my general cardiologist. It was only after researching several pharmacy websites that I discovered their mistake. And here it is for everyone to consider and hopefully get answers.

Apparently Flecainide should be taken in two stages. There is the "loading" stage when you're establishing a "steady state." This is when concentrations in you body are at a level that dosing becomes merely maintenance. After nearly 10 days on the drug, I literally thought I was going to die. It was the end. What prompted me to take action on my own was the Sunday that I needed to pee almost every half hour. I'm a very healthy guy and figured my body was trying to get rid of something. And it was. Flecainide. I was reacting in all those terrible ways because my body had absorbed all it wanted and was telling me to shift to a maintenance dose. I cut my dosage down to 50 mg twice daily and now am resting easy at 25 mg twice daily. I still get side affects, but not nearly the level they had been and they seem to taper to nothing by the time it's time for my next dose.

I would recommend everyone read reputable pharmacy websites on all the medications they are taking. I have learned that doctors know little about ALL the effects of the medications they prescribe. This isn't a license to hate on doctors, but just understanding their knowledge has limits, and it's ultimately our responsibility to take care of our bodies. And that means reading.

Jump to this post


Replies to "I recently was put on Flecainide (100 mg twice daily) and was hit with terrible side..."

The fact that you are still having intolerance to the Flecaidide may be your body telling you that it is TOXIC in one way or another. Can you choose a drug or a combination of supplements that heal or at least manage the arrhythmias? The information is in Google if you search. Certainly, my arrhythmias were caused by an accumulation of toxins. Our world is becoming overrun with them, including factory foods and synthetic (chemical) drugs. Just food for thought.